Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 31, 2006, 6:16 PM EDT for Licking County, Ohio. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2006, 6:16 PM EDT (22:16 UTC)
- Expired
- May 31, 2006, 7:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Licking County, OH
The radar
The Cincinnati radar (KILN), 129 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:30 PM EDT | FLASH FLOOD | 6 Nw Pataskala, OH | CABLE RD. FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 312217 FFWILN OHC089-312315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 616 PM EDT WED MAY 31 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... LICKING COUNTY IN CENTRAL OHIO * UNTIL 715 PM EDT * AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE THAT THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL ACROSS WESTERN LICKING COUNTY. RADAR ESTIMATES OF 3 INCHES OF RAIN IN THE PAST TWO HOURS HAVE OCCURRED NEAR ALEXANDRIA...JOHNSTOWN...AND JERSEY. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH 715 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL IS EXPECTED TO CAUSE FLASH FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BEECHWOOD TRAILS...GRANVILLE SOUTH...JOHNSTOWN...PATASKALA AND SUMMIT STATION. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4022 8249 3997 8256 3994 8279 4024 8275 $$
1 follow-up statement
000 WGUS71 KILN 312310 FFSILN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 705 PM EDT WED MAY 31 2006 OHC089-312315- LICKING OH- 705 PM EDT WED MAY 31 2006 ...FLASH FLOOD WARNING CONTINUES FOR LICKING COUNTY UNTIL 715 PM EDT... AT 702 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING 6 MILES NORTHWEST OF PATASKALA AS CABLE ROAD WAS REPORTED FLOODED. RADAR INDICATED THAT THE HEAVIEST RAIN WAS BEGINNING TO MOVE NORTHEAST. ANOTHER HALF AN INCH IS POSSIBLE THROUGH 730 PM EDT. HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAINFALL WILL KEEP STREAMS AND CREEKS HIGH AND WATER ACROSS ROADWAYS. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BEECHWOOD TRAILS...GRANVILLE SOUTH...JOHNSTOWN...PATASKALA...SUMMIT STATION...ALEXANDRIA...ETNA AND JERSEY. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 4022 8249 3997 8256 3994 8279 4024 8275 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 31, 4:39 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 31, 4:39 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 439 PM EDT WED MAY 31 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... SHRA/TSRA IN THE EAST APPEARED TO FIRE ALONG A CONVERGENCE BOUNDARY AND WERE ENHANCE BY A WEAK WAVE MOVING WEST/ THUNDERSTORMS IN INDIANA ARE ALONG THE CLDFNT THAT WILL GRADUALLY PUSH INTO THE FA DURING IN THE NEXT 12 HRS. PLAYED THE BEST POPS THIS EVENING IN THE EAST ALONG WITH THE NW. EVEN THOUGH FRONT PUSHES INTO FA AFTER 06Z TONIGHT...IT LOOKS LIKE THE CONVECTION WILL WEAKEN OVERNIGHT...SO GRADUALLY DROPPED POPS TO 20 BY SUNRISE. FRONT STRADDLES THE FA ON THU. WITH HEATING OF THE DAY AND CONVERGENCE ALONG THE FRONT...WENT WITH LIKELY POPS IN THE AFTERNOON. GFS IS QUICKER IN PUSHING THE FRONT EAST THAN THE NAM. LEANED TOWARDS THE GFS SOLUTION. DIDNT STRAY TOO FAR FROM THE MAV TEMP GUIDANCE. SITES && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... && .AVIATION /18Z-18Z/... SIMILAR SITUATION TO THE PAST SEVERAL DAYS WITH STRONG RIDGE DOMINATING ERN US. THIS FEATURE WILL BEGIN TO BREAK DOWN AS MID LEVEL S/W APPROACHES THE GREAT LAKES LATE IN THE PERIOD. ASSOCIATED FRONT CURRENTLY ANALYZED FROM CENTRAL MI TO SOUTH OF K0RD. THIS FEATURE WILL MAKE VERY SLOW SWD PROGRESS TODAY. BEST CHANCE OF TSRA THIS AFTERNOON WILL BE ACROSS THE NORTHWEST CLOSEST TO THE FRONT. TIMING LOOKS TO BE AFTER 20Z AS HIGH/MID CLOUDS HAVE LIMITED CU DEVELOPMENT EARLY THIS AFTERNOON. SECOND AREA OF FOCUS IS WEAK LL CONVERGENCE ZONE FROM NEAR KCLE TO KCMH...CURRENTLY RESULTING IN SCT SHRA/TSRA ACROSS CENTRAL OH. ALL ACTIVITY IS EXPECTED TO SUBSIDE BY 00Z. REDUCED VISIBILITIES AGAIN ANTICIPATED FOR TONIGHT...THOUGH INCREASING HIGH CLOUDS MAY KEEP THINGS FROM GETTING TOO LOW. MENTIONED TEMPO IFR AT KLUK AND MVFR ELSEWHERE. DPH && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, May 31, 5:13 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 513 AM EDT WED MAY 31 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 513 AM EDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ALONG A COLD FRONT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.